MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 36/+7, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, XL, 36/+7, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device: liner standard 3.5 mm offset 36 mm i.D.For use with 56 mm o.D.Shell; item#00630505636; lot# unknown.Due to fact that this is a legal claim, our legal department has been provided with the available facts from the customer.Zimmer (b)(4) manufacturing (b)(4) legal department is well trained and passes all information concerning the case to our complaint handling department.The manufacturer did not receive x-rays or any other source document for review.As no lot number was provided, the device history records could not be reviewed.The manufacturer did not receive the device for investigation.The investigation of the case and the process of gaining necessary information is ongoing.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomets reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent revision due to instability.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that the patient underwent right hip surgery on (b)(6)2019 and was revised due to instability on (b)(4)2020.Harm: s3 - instability, moderate hazardous situation: unknown.2.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Due to fact that this is a legal claim, our legal department has been provided with the available facts from the customer.Our legal department is well trained and passes all information concerning the case to our complaint handling department.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed because not all device identifications are known.5.Conclusion: it was reported that the patient underwent right hip surgery on (b)(6)2019 and was revised due to instability on (b)(6)2020.Neither x-rays, operative notes, office visit notes, nor device or photos of the device were received; therefore the condition of the component is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity, and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.The investigation did identify a non-conformance or a complaint out of box (coob).Based on the investigation the reported event cannot be confirmed.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION, HEAD, XL, 36/+7, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12414000
Report Number0009613350-2021-00456
Device Sequence Number3577253
Product Code LZO
UDI-Device Identifier00889024430549
UDI-Public00889024430549
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-8777-036-04
Device Lot NumberUNKNOWN
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;